Skip to main content

Substance Abuse Prevention and Education

Opioid Use and Prevention

Why carry naloxone?

Naloxone saves lives

Nearly 50,000 people died from an opioid-involved overdose in 2019.4 One study found that bystanders were present in more than one in three overdoses involving opioids.4 With the right tools, bystanders can act to prevent overdose deaths. Anyone can carry naloxone, give it to someone experiencing an overdose, and potentially save a life.

Opioid Deaths are Preventable

You Can Save A Life

Signs of overdose

Recognizing the signs of opioid overdose can save a life. Here are some things to look for:

  • Small, constricted “pinpoint pupils”
  • Falling asleep or losing consciousness
  • Slow, weak, or no breathing
  • Choking or gurgling sounds
  • Limp body
  • Cold and/or clammy skin
  • Discolored skin (especially in lips and nails)

If you think someone is overdosing:

  1. Call 911 immediately.
  2. Administer naloxone if available.
  3. Try to keep the person aware and breathing.
  4. Lay the person on their side to prevent choking.
  5. Stay with them until emergency personnel arrive.

Naloxone (for overdose reversal) is available at:

  • Columbus Community Hospital (free) 4600 38th St., (402) 562-3286
  • Walgreens, 2320 23rd St., Columbus, (402) 563-3588
  • CVS, 2307 23rd St., Columbus, (402) 564-5105
  • Hy-Vee Pharmacy, 3010 23rd St., Columbus, (402) 562-7668
  • Walmart Pharmacy, 818 23rd St., Columbus, (402) 563-4571
  • Tooley Drug, 2615 13th St., Columbus, (402) 564-7205
  • Medicine Man Pharmacy, 122 W. 16th St., Schuyler, (402) 352-3020
  • Boone County Health Center, 723 W. Fairview St., Albion, (402) 395-2191
MENU CLOSE